Minnesota, 2005

Tornadoes in Minnesota, June 10, 2005

June 10, 2005 · NWS MPX · 14 events in 8 counties and zones

10 funnel cloud, 4 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
14

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jun 10, 3:25 AM CST, 10 hours 5 minutes earlier.

Area forecast discussion, Jun 10, 3:25 AM CST, 10 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
425 AM CDT FRI JUN 10 2005

.DISCUSSION...
UPPER LVLS REMAIN STUCK IN SW FLOW THRU SHORT TERM WHICH LEAVES CWA
IN DIRECT PATH OF EACH SHORT WAVE THAT DEVELOPS OVER CO AND PUSHES
NE INTO N PLAINS. WAVE PASSING THRU THIS MORNING WHICH HAS GENERATED
WIDESPREAD CONVECTION /SOME WITH HEAVY DOWNPOURS DUE TO PWATS AROUND
1.5 INCHES/ WILL MOVE INTO NE MN BY THIS AFT. THE EXIT OF THE WAVE
IN ADDITION TO THE WEAKENING LOW LVL JET LATE THIS MORNING WILL
SIGNIFICANTLY DECREASE PRECIP COVERAGE BY MID MORNING SW ZONES AND
CLOSER TO NOON FAR NE.

THIS AFT EXPECT SCT TSRA TO REDEVELOP OVER MAINLY CENTRAL AND ERN
ZONES WITH WARM FRONT IN AREA AND LOW PRES MOVING THRU. BEST CAPE
VALUES WI ZONES WHICH WILL BE LEAST WORKED OVER FROM MORNING
CONVECTION. DCAPES OF NEAR 1000 SHOW POSSIBILITY OF MARGINAL
DOWNBURST POTENTIAL WITH ANY STRONG STORMS THAT DEVELOP THERE.

AS LOW PUSHES INTO NE MN TONIGHT BDRY WILL MOVE INTO SE/ERN MN AND
ONLY SCT PRECIP EXPECTED TO LINGER ALONG BDRY. DRY FCST NW ZONES. ON
SATURDAY NEXT WAVE PUSHES THRU CWA. NAM AND GFS DISAGREE ON EXACT
PATH OF SHORT WAVE AND ASSOC SFC LOW BUT EITHER SOLN IS CLOSE ENOUGH
TO WARRENT HIGH CHANCE POPS. AS EVENT GETS CLOSER WILL BE ABLE
TO POSSIBLY GO LIKELY IN SOME PORTION OF CWA DUE TO AMT OF LIFT AND
MOISTURE ACCOMPANYING SYSTEM. WEAK HIGH PRES PUSHES IN FROM W BEHIND
EXITING LOW SAT NIGHT WHICH SHOULD LEAD TO RATHER QUIET SUN PERIOD.
LEFT 20 POPS IN SUN THRU SUN EVE BECAUSE OF AMT OF MOISTURE LEFTOVER
AND WEAK FORCING IN AREA...BUT IT IS POSSIBLE THAT DRY WX WILL
OCCUR...ESPECIALLY IN NW 1/2 OF CWA FARTHEST AWAY FROM THE LEFTOVER
BDRY. NEXT WAVE APPROACHES FROM SW LATE SUN NIGHT SO POPS INCREASE
ONCE AGAIN.

LONGER TERM...MONDAY THROUGH FRIDAY
STILL UNCERTAINTY IN THE HANDLING OF THE MAJOR TROUGH LIFTING
THROUGH THE PLAINS. ECMWF..CANADIAN WANT TO CUT OFF THE UPPER LOW
SOUTH OF MN BEFORE SLIDING EAST..WHILE GFS..AND TO SOME EXTENT..THE
UKMET LIFT OUT SHORT WAVE BUT KEEP UPPER LOW FARTHER N OVER DAKOTAS.
THERE HAS BEEN SOME CONSISTENCY WITH GFS..BUT SLOWER. WILL LINGER A
CHANCE FARTHER WEST ON TUESDAY..AND THEN THE DRYING TREND STILL LOOK
LOOKS GOOD FOR WED AND BEYOND. GFSX GUID WANTS TO COOL TEMPS DOWN ON
FRIDAY BELOW CLIMO...BUT WILL STICK CLOSER TO CLIMO FOR NOW. THE
COOLER REGIME COULD VERIFY IF GFS IS CORRECT IN AMPLIFYING
PATTERN.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
.MN...NONE.
.WI...NONE.

&&

MARGRAF/JPR
Hazardous weather outlook, Jun 10, 5:10 AM CST, 8 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
610 AM CDT FRI JUN 10 2005

MNZ042>045-049>053-057>063-065>070-073>078-082>085-091>093-
WIZ014>016-023>028-111100-
ANOKA-BARRON-BENTON-BLUE EARTH-BROWN-CARVER-CHIPPEWA-CHISAGO-DAKOTA-
DUNN-EAU CLAIRE-FARIBAULT-FREEBORN-GOODHUE-HENNEPIN-ISANTI-KANABEC-
KANDIYOHI-LE SUEUR-MARTIN-MCLEOD-MEEKER-MILLE LACS-MORRISON-NICOLLET-
PEPIN-PIERCE-POLK-RAMSEY-REDWOOD-RENVILLE-RICE-RUSK-SCOTT-SHERBURNE-
SIBLEY-ST CROIX-STEARNS-STEELE-TODD-WASECA-WASHINGTON-WATONWAN-
WRIGHT-
610 AM CDT FRI JUN 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA AND WEST CENTRAL WISCONSIN

.DAY ONE...TODAY AND TONIGHT

A LOW PRESSURE TROUGH WILL BE SITUATED OVER WESTERN AND CENTRAL
MINNESOTA THIS AFTERNOON AND EVENING. MORE THUNDERSTORMS ARE
POSSIBLE...MAINLY LATE THIS AFTERNOON AND EVENING. THERE IS A
SLIGHT RISK OF SEVERE THUNDERSTORMS WITH LARGE HAIL AND
DAMAGING WINDS BEING THE PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS AGAIN ON SATURDAY...
AS ANOTHER LOW PRESSURE TROUGH MOVES TOWARD SOUTHERN AND EASTERN
MINNESOTA FROM IOWA. THE MAIN SEVERE WEATHER THREAT WOULD BE LARGE
HAIL AND DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON
AND EVENING..

MNZ041-047-048-054>056-064-111100-
CHIPPEWA-DOUGLAS-LAC QUI PARLE-POPE-STEVENS-SWIFT-YELLOW MEDICINE-
610 AM CDT FRI JUN 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

JPR

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

10 funnel cloud, 4 tornado. Local standard time, as filed.

Funnel Cloud, McLeod

When
June 10, 1:30 PM CST
Where
McLeod County, Brownton
Reported by
GENERAL PUBLIC
Coordinates
44.824, -94.272 (the zone’s center; the record gives no point)

Several citizens reported funnel clouds in the area.

Funnel Cloud, Sibley

When
June 10, 1:35 PM CST
Where
Sibley County, New Auburn
Reported by
GENERAL PUBLIC
Coordinates
44.580, -94.232 (the zone’s center; the record gives no point)

Several citizens reported funnel clouds in the area.

Funnel Cloud, Redwood

When
June 10, 1:54 PM CST
Where
Redwood County, 2 mi W of Lucan
Reported by
LAW ENFORCEMENT
Coordinates
44.404, -95.254 (the zone’s center; the record gives no point)

Law enforcement reported seeing a funnel cloud reach half way to the ground, then lift back into the clouds.

Funnel Cloud, Renville

When
June 10, 3:07 PM CST
Where
Renville County, 5 mi W of Fairfax
Reported by
LAW ENFORCEMENT
Coordinates
44.727, -94.947 (the zone’s center; the record gives no point)

A funnel cloud was spotted by law enforcement.

Funnel Cloud, Renville

When
June 10, 3:10 PM CST
Where
Renville County, 8 mi NW of Fairfax
Reported by
STORM CHASER
Coordinates
44.727, -94.947 (the zone’s center; the record gives no point)

A storm chaser reported a "pencil shaped" funnel cloud.

Funnel Cloud, Benton

When
June 10, 5:20 PM CST
Where
Benton County, Sauk Rapids
Reported by
LAW ENFORCEMENT
Coordinates
45.699, -93.999 (the zone’s center; the record gives no point)

A funnel cloud was reported by law enforcement near Highway 15.

Tornado, Stearns

When
June 10, 5:34 PM CST to 5:41 PM CST
Where
Stearns County, 3 mi W of St Joseph
Rating
F0
Path length
1 mi
Path width
25 yd
Reported by
STORM CHASER
Coordinates
45.567, -94.400

A storm chaser videotaped a tornado.

Tornado, Stearns

When
June 10, 5:45 PM CST to 5:46 PM CST
Where
Stearns County, 3 mi WNW of St Joseph
Rating
F0
Path length
0.1 mi
Path width
20 yd
Reported by
STORM CHASER
Coordinates
45.583, -94.383

A storm chaser spotted a tornado near the intersection of Interstate 94 and Highway 2.

Tornado, Stearns

When
June 10, 5:51 PM CST to 5:52 PM CST
Where
Stearns County, 2 mi WNW of St Joseph
Rating
F0
Path length
0.2 mi
Path width
20 yd
Reported by
STORM CHASER
Coordinates
45.583, -94.367

A storm chaser spotted a tornado.

Tornado, Stearns

When
June 10, 6:20 PM CST to 6:21 PM CST
Where
Stearns County, 2 mi NW of Sartell
Rating
F0
Path length
0.1 mi
Path width
20 yd
Reported by
TRAINED SPOTTER
Coordinates
45.633, -94.233

A trained spotter saw a tornado briefly touch down in an open field. It kicked up dirt before lifting a short time later.

Funnel Cloud, Benton

When
June 10, 6:37 PM CST
Where
Benton County, Rice
Reported by
TRAINED SPOTTER
Coordinates
45.699, -93.999 (the zone’s center; the record gives no point)

A trained spotter reported a funnel cloud.

Funnel Cloud, Swift

When
June 10, 6:50 PM CST
Where
Swift County, Appleton
Reported by
LAW ENFORCEMENT
Coordinates
45.283, -95.681 (the zone’s center; the record gives no point)

Law enforcement reported numerous funnel clouds in and around Appleton. One particular sighting was along Highway 119 about 4.5 miles north of town.

Funnel Cloud, Stearns

When
June 10, 6:55 PM CST
Where
Stearns County, Belgrade
Reported by
LAW ENFORCEMENT
Coordinates
45.552, -94.613 (the zone’s center; the record gives no point)

Law enforcement reported a funnel cloud at the intersection of county roads 4 and 59.

Funnel Cloud, Pope

When
June 10, 7:35 PM CST
Where
Pope County, Cyrus
Reported by
LAW ENFORCEMENT
Coordinates
45.586, -95.444 (the zone’s center; the record gives no point)

Law enforcement reported a funnel cloud.

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2005Every state in 2005This day in weather historyThe tornado archive for Minnesota, 2005Warnings in Minnesota, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5462029, 5462030, 5462031, 5462032, 5462033, 5462034, 5462035, 5462036, 5462037, 5462038, 5462039, 5462040, 5462041, 5462042.